Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year

IMPACT FACTOR 2017: 0.734

CiteScore 2017: 0.70

SCImago Journal Rank (SJR) 2017: 0.695
Source Normalized Impact per Paper (SNIP) 2017: 0.891

Mathematical Citation Quotient (MCQ) 2017: 0.62

See all formats and pricing
More options …
Ahead of print


Special cubic Cremona transformations of ℙ6 and ℙ7

Giovanni Staglianò
Published Online: 2018-03-20 | DOI: https://doi.org/10.1515/advgeom-2018-0001


A famous result of Crauder and Katz (1989) concerns the classification of special Cremona transformations whose base locus has dimension at most two. They also proved that a special Cremona transformation with base locus of dimension three has to be one of the following: 1) a quinto-quintic transformation of ℙ5; 2) a cubo-quintic transformation of ℙ6; or 3) a quadro-quintic transformation of ℙ8. Special Cremona transformations as in Case 1) have been classified by Ein and Shepherd-Barron (1989), while in our previous work (2013), we classified special quadro-quintic Cremona transformations of ℙ8. Here we consider the problem of classifying special cubo-quintic Cremona transformations of ℙ6, concluding the classification of special Cremona transformations whose base locus has dimension three.

Keywords: Cremona transformation; threefold; base locus

MSC 2010: 14E05; 14E07; 14J30


  • [1]

    M. Beltrametti, A. Biancofiore, A. J. Sommese, Projective n-folds of log-general type. I.Trans. Amer. Math. Soc. 314 (1989), 825–849. MR1005528 Zbl 0702.14037Google Scholar

  • [2]

    M. C. Beltrametti, A. J. Sommese, The adjunction theory of complex projective varieties, volume 16 of De Gruyter Expositions in Mathematics. De Gruyter 1995. MR1318687 Zbl 0845.14003Google Scholar

  • [3]

    M. Bertolini, C. Turrini, Threefolds in ℙ6 of degree 12. Adv. Geom. 15 (2015), 245–262. MR3334028 Zbl 1314.14097Web of ScienceGoogle Scholar

  • [4]

    A. Bertram, L. Ein, R. Lazarsfeld, Vanishing theorems, a theorem of Severi, and the equations defining projective varieties. J. Amer. Math. Soc. 4 (1991), 587–602. MR1092845 Zbl 0762.14012CrossrefGoogle Scholar

  • [5]

    G. M. Besana, A. Biancofiore, Numerical constraints for embedded projective manifolds. Forum Math. 17 (2005), 613–636. MR2154422 Zbl 1096.14043Google Scholar

  • [6]

    B. Crauder, S. Katz, Cremona transformations with smooth irreducible fundamental locus. Amer. J. Math. 111 (1989), 289–307. MR987759 Zbl 0699.14015CrossrefGoogle Scholar

  • [7]

    B. Crauder, S. Katz, Cremona transformations and Hartshorne’s conjecture. Amer. J. Math. 113 (1991), 269–285. MR1099447 Zbl 0754.14009CrossrefGoogle Scholar

  • [8]

    O. Debarre, Higher-dimensional algebraic geometry. Springer 2001. MR1841091 Zbl 0978.14001Google Scholar

  • [9]

    I. Dolgachev, Lectures on Cremona transformations, Ann Arbor-Rome, 2010/2011. Available at www.math.lsa.umich.edu/∼idolga/cremonalect.pdf

  • [10]

    L. Ein, N. Shepherd-Barron, Some special Cremona transformations. Amer. J. Math. 111 (1989), 783–800. MR1020829 Zbl 0708.14009CrossrefGoogle Scholar

  • [11]

    M. L. Fania, E. L. Livorni, Degree ten manifolds of dimension n greater than or equal to 3. Math. Nachr. 188 (1997), 79–108. MR1484670 Zbl 0922.14027CrossrefGoogle Scholar

  • [12]

    T. Fujita, Projective threefolds with small secant varieties. Sci. Papers College Gen. Ed. Univ. Tokyo 32 (1982), 33–46. MR674447 Zbl 0492.14027Google Scholar

  • [13]

    T. Fujita, Classification theories of polarized varieties. Cambridge Univ. Press 1990. MR1162108 Zbl 0743.14004Google Scholar

  • [14]

    W. Fulton, Intersection theory. Springer 1984. MR732620 Zbl 0541.14005Google Scholar

  • [15]

    D. R. Grayson, M. E. Stillman, MACAULAY2 — A software system for research in algebraic geometry (version 1.9.2), 2016. http://www.math.uiuc.edu/Macaulay2/

  • [16]

    P. Griffiths, J. Harris, Principles of algebraic geometry. Wiley-Interscience 1978. MR507725 Zbl 0408.14001Google Scholar

  • [17]

    R. Hartshorne, Algebraic geometry. Springer 1977. MR0463157 Zbl 0367.14001Google Scholar

  • [18]

    K. Hulek, S. Katz, F.-O. Schreyer, Cremona transformations and syzygies. Math. Z. 209 (1992), 419–443. MR1152265 Zbl 0767.14005CrossrefGoogle Scholar

  • [19]

    P. Ionescu, Embedded projective varieties of small invariants. In: Algebraic geometry, Bucharest 1982, volume 1056 of Lecture Notes in Math., 142–186, Springer 1984. MR749942 Zbl 0542.14024Google Scholar

  • [20]

    P. Ionescu, Generalized adjunction and applications. Math. Proc. Cambridge Philos. Soc. 99 (1986), 457–472. MR830359 Zbl 0619.14004CrossrefGoogle Scholar

  • [21]

    S. Katz, The cubo-cubic transformation of ℙ3 is very special. Math. Z. 195 (1987), 255–257. MR892055 Zbl 0598.14010CrossrefGoogle Scholar

  • [22]

    Y. Kawamata, Minimal models and the Kodaira dimension of algebraic fiber spaces. J. Reine Angew. Math. 363 (1985), 1–46. MR814013 Zbl 0589.14014Google Scholar

  • [23]

    S. Kleiman, Appendix to Exposé XIII. In: Théorie des intersections et théorème de Riemann–Roch (SGA 6), volume 225 of Lecture Notes in Math., 653–666, Springer 1971. MR0354655 Zbl 0218.14001Google Scholar

  • [24]

    R. Lazarsfeld, Positivity in algebraic geometry. I. Springer 2004. MR2095471 Zbl 1093.14501 Zbl 1066.14021Google Scholar

  • [25]

    P. Le Barz, Quadrisécantes d’une surface de P5. C. R. Acad. Sci. Paris Sér. A-B 291 (1980), A639–A642. MR606452 Zbl 0474.14036Google Scholar

  • [26]

    P. Le Barz, Formules pour les multisécantes des surfaces. C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), 797–800. MR622422 Zbl 0492.14045Google Scholar

  • [27]

    E. L. Livorni, A. J. Sommese, Threefolds of nonnegative Kodaira dimension with sectional genus less than or equal to 15. Ann. Scuola Norm. Sup. Pisa Cl.Sci. (4) 13 (1986), 537–558. MR880398 Zbl 0636.14014Google Scholar

  • [28]

    J. C. Migliore, C. Peterson, A construction of codimension three arithmetically Gorenstein subschemes of projective space. Trans. Amer. Math. Soc. 349 (1997), 3803–3821. MR1432204 Zbl 0885.14022CrossrefGoogle Scholar

  • [29]

    F. Russo, Varieties with quadratic entry locus. I. Math. Ann. 344 (2009), 597–617. MR2501303 Zbl 1170.14040Web of ScienceCrossrefGoogle Scholar

  • [30]

    J. G. Semple, J. A. Tyrrell, The Cremona transformation of S6 by quadrics through a normal elliptic septimic scroll1R7. Mathematika 16 (1969), 89–97. MR0249431 Zbl 0176.51001Google Scholar

  • [31]

    J. G. Semple, J. A. Tyrrell, The T2,4 of S6 defined by a rational surface 3F8. Proc. London Math. Soc. (3) 20 (1970), 205–221. MR0260744 Zbl 0188.53404Google Scholar

  • [32]

    A. J. Sommese, On the adjunction theoretic structure of projective varieties. In: Complex analysis and algebraic geometry (Göttingen, 1985), volume 1194 of Lecture Notes in Math., 175–213, Springer 1986. MR855885 Zbl 0601.14029Google Scholar

  • [33]

    A. J. Sommese, A. Van de Ven, On the adjunction mapping. Math. Ann. 278 (1987), 593–603. MR909240 Zbl 0655.14001CrossrefGoogle Scholar

  • [34]

    G. Staglianò, On special quadratic birational transformations of a projective space into a hypersurface. Rend. Circ. Mat. Palermo (2) 61 (2012), 403–429. MR2996505 Zbl 1261.14005CrossrefGoogle Scholar

  • [35]

    G. Staglianò, On special quadratic birational transformations whose base locus has dimension at most three. Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 24 (2013), 409–436. MR3097021 Zbl 1282.14024CrossrefGoogle Scholar

  • [36]

    G. Staglianò, Examples of special quadratic birational transformations into complete intersections of quadrics. J. Symbolic Comput. 74 (2016), 635–649. MR3424062 Zbl 1374.14014Web of ScienceCrossrefGoogle Scholar

  • [37]

    P. Vermeire, Some results on secant varieties leading to a geometric flip construction. Compositio Math. 125 (2001), 263–282. MR1818982 Zbl 1056.14016CrossrefGoogle Scholar

  • [38]

    C. H. Walter, Pfaffian subschemes. J. Algebraic Geom. 5 (1996), 671–704. MR1486985 Zbl 0864.14032Google Scholar

About the article

Received: 2016-08-10

Revised: 2017-04-13

Published Online: 2018-03-20

Citation Information: Advances in Geometry, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2018-0001.

Export Citation

© 2018 Walter de Gruyter GmbH Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in